MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS COBAS C BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 08056960190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable bilt3 bilirubin total gen.3 results for 1 patient sample on a cobas pro c 503 analytical unit compared to an abl90 blood gas analyzer.The customer initially questioned the result as it did not match the patient's clinical picture.The patient sample was brown in color and had a "jaundice index of 3." the patient's doctor did not see any signs of jaundice in the patient.The initial bilt3 result was 0.97 mg/dl.The sample was also run on an abl90 blood gas analyzer and the result was 2.8 mg/dl.A 1:2 and a 1:4 serial dilution were performed obtaining total bilirubin results of 0.9 mg/dl on the same cobas pro.A repeat total value of 0.944 mg/dl was also provided.Clarification was requested on if this result was obtained from a diluted sample was requested but not provided.
 
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The qc and calibration recovery data provided was acceptable.Based on the calibration and qc data, a general reagent issue could be excluded.It was determined that the brown color of the patient's sample was caused by the medication eltrombopag.No interference from this drug has been found to effect the total and direct bilirubin assays.The investigation did not identify a product problem.The root cause of the event could not be determined.

Brand Name
COBAS C BILIRUBIN TOTAL GEN.3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17644860
Report Number1823260-2023-02819
Device Sequence Number18085010
Product Code CIG
UDI-Device Identifier07613336121078
UDI-Public07613336121078
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K131544NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number08056960190
Device Lot Number647036
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale